CaltechAUTHORS
  A Caltech Library Service

Low-Complexity Blind Equalization for OFDM Systems With General Constellations

Al Naffouri, Tareq Y. and Dahman, Ala A. and Sohail, Muhammad S. and Xu, Weiyu and Hassibi, Babak (2012) Low-Complexity Blind Equalization for OFDM Systems With General Constellations. IEEE Transactions on Signal Processing, 60 (12). pp. 6395-6407. ISSN 1053-587X. https://resolver.caltech.edu/CaltechAUTHORS:20130116-105358832

[img] PDF - Accepted Version
See Usage Policy.

216Kb
[img] PDF - Submitted Version
See Usage Policy.

997Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20130116-105358832

Abstract

This paper proposes a low-complexity algorithm for blind equalization of data in orthogonal frequency division multiplexing (OFDM)-based wireless systems with general constellations. The proposed algorithm is able to recover the transmitted data even when the channel changes on a symbol-by-symbol basis, making it suitable for fast fading channels. The proposed algorithm does not require any statistical information about the channel and thus does not suffer from latency normally associated with blind methods. The paper demonstrates how to reduce the complexity of the algorithm, which becomes especially low at high signal-to-noise ratio (SNR). Specifically, it is shown that in the high SNR regime, the number of operations is of the order O(LN), where L is the cyclic prefix length and N is the total number of subcarriers. Simulation results confirm the favorable performance of the proposed algorithm.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1109/TSP.2012.2218808DOIArticle
https://arxiv.org/abs/1207.2546arXivDiscussion Paper
ORCID:
AuthorORCID
Al Naffouri, Tareq Y.0000-0001-6955-4720
Additional Information:© 2012 IEEE. Manuscript received March 05, 2012; revised July 09, 2012; accepted August 28, 2012. Date of publication September 13, 2012; date of current version November 20, 2012. The associate editor coordinating the review of this manuscript and approving it for publication was Dr. Tong Zhang. This work was supported by a grant from the Deanship of Scientific Research (DSR) at King Fahd University of Petroleum & Minerals (KFUPM) under project No. FT111004.
Funders:
Funding AgencyGrant Number
King Fahd University of Petroleum and Minerals (KFUPM)FT111004
Subject Keywords:Channel estimation , OFDM and recursive least squares , maximum a posteriori detection , maximum-likelihood detection
Issue or Number:12
Record Number:CaltechAUTHORS:20130116-105358832
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20130116-105358832
Official Citation:Al-Naffouri, T.Y.; Dahman, A.A.; Sohail, M.S.; Weiyu Xu; Hassibi, B.; , "Low-Complexity Blind Equalization for OFDM Systems With General Constellations," Signal Processing, IEEE Transactions on , vol.60, no.12, pp.6395-6407, Dec. 2012 doi: 10.1109/TSP.2012.2218808 http://ieeexplore.ieee.org/stamp/stamp.jsp?tp=&arnumber=6302202&isnumber=6357313
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:36426
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:16 Jan 2013 19:23
Last Modified:09 Mar 2020 13:18

Repository Staff Only: item control page